MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL

BOSTON SCIENTIFIC CORPORATION POLARIS LOOP; STENT, URETERAL
Model Number M0061552320
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/31/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a polaris loop ureteral stent was attempted to be used during a lithotripsy via ureteroscope procedure for the treatment of stones in the right kidney performed on (b)(6), 2023.During unpacking, the stent was found fractured.The procedure was successfully completed with another polaris loop ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.A photo of the complaint device was provided and showed that the stent shaft was broken.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of a stent shaft broken.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0401 captures the reportable event of a stent shaft broken.Correction to block d4: model number update to block g1 for manufacturer contact person block h10: the returned polaris ureteral stent was analyzed, and a visual and media evaluation noted that the shaft was detached.During magnification, it was observed closely that the shaft was detached, and the suture loaded in the loops.No other problems with the device were noted.The reported event of stent shaft detached was confirmed.Taking all available information into consideration, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.Based on the analysis performed to the returned device, it is possible to conclude that this problem could be caused by operational factors.The retrieval line may be removed before placement at the physician's discretion.If the retrieval line is removed using excess force, the stent can get detached during the preparation affecting the performance of the device.Consequently, affect the performance of the device.Therefore, the most probable root cause is adverse event related to the procedure.
 
Event or Problem Description
It was reported to boston scientific corporation that a polaris loop ureteral stent was attempted to be used during a lithotripsy via ureteroscope procedure for the treatment of stones in the right kidney performed on (b)(6) 2023.During unpacking, the stent was found fractured.The procedure was successfully completed with another polaris loop ureteral stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.A photo of the complaint device was provided and showed that the stent shaft was broken.

Brand Name
POLARIS LOOP
Common Device Name
STENT, URETERAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
5086834015
MDR Report Key17804329
Report Number3005099803-2023-05016
Device Sequence Number7183739
Product Code FAD
UDI-Device Identifier08714729421085
UDI-Public08714729421085
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K030503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2025
Device Model NumberM0061552320
Device Catalogue Number155-232
Device Lot Number0030274240
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer10/23/2023
Initial Report FDA Received Date09/22/2023
Supplement Report FDA Received Date11/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age50 YR
Patient SexMale
Patient Weight75 KG